Ask The Doctor > Questions & Answers > Emergency Contraception and Late Period

Emergency Contraception and Late Period

Patient: I had unprotected sex while on my period (Saturday), and then took emergency contraception the next morning (Sunday). My period was about finished (Monday), and I had protected sex again that day, and I immediately began to bleed heavily for the next few days, and it got lighter. Now my next period is a few days late. Would the emergency contraception cause it to be late? My cycle is between 30-35 days, and I’ve past 35 days. It is three days late.

 

 

Doctor: I understand your concern about your late menses. In my opinion, if you had sex while having your menses, emergency cont raception might not have been necessary. It could probably have caused hormonal imbalances that might have led you to your current late menses.In the future, if you want to practice safe sex and avoid unwanted pregnancies, I would suggest you to talk to your physician, he or she would kindly explain all of the contraceptive methods and suggest the best for you, I wish you the best.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment